From Rochester, New York, USA:
My husband was prescribed, and at the same time unmonitored, with a drug called glyburide for over four years for his type 2 diabetes. My husband suffered from hypoglycemic unawareness. I'm not sure of the possible effect on the brain and his central nervous system.
A new doctor enters my husband's care revealing the hypoglycemia. The doctor tells my husband to stop taking the glyburide. Is there such a thing as withdrawal from hypoglycemia?
My husband was prescribed lorazepam and Ambien by his new primary care physician, because he couldn't sleep and was having headaches. My husband, during the time he took these new medicines, exhibited signs of some sort of psychosis. The doctor stated that these new medicines had nothing to do with my husband's mental change and prescribed some more Ativan (lorazepam). My husband was given Zoloft by this new doctor. My husband was prescribed Paxil by a referral psychiatrist. He was prescribed Zyprexa and his blood sugars soared. At age 49, my husband was diagnosed as having schizophrenia. My husband has never seen a psychiatrist or had a mental problem until he was prescribed these controlled substances. Could my husband have had an adverse reaction to lorazepam/Ambien? Can a diagnosis of schizophrenia be made when there could have been an adverse reaction?
The diagnosis of schizophrenia is hard to confuse with an adverse drug reaction. There has been some worsening of diabetes with Zyprexa so that makes sense. If there was no monitoring with the glyburide, the low blood sugars could be a problem, but these are not thought to be the cause of his condition.
Last Updated: Tuesday April 06, 2010 15:09:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by Children With Diabetes, Inc, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2013. Comments and Feedback.